MAUDE Adverse Event Report: DEPUY MITEK LLC US REUSABLE OBTURATOR 7.0 X 75MM; SURGICAL DRILL GUIDE OBTURATOR

DEPUY MITEK LLC US REUSABLE OBTURATOR 7.0 X 75MM; SURGICAL DRILL GUIDE OBTURATOR
Model Number 214113
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
This is report 1 of 3 for (b)(4).It was reported by a healthcare professional that preoperatively to an unknown procedure on (b)(6) 2023, it was observed that the reusable obturator 7.0 x 75mm device was contaminated upon inspection.It was unknown if and how the procedure was completed.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).D4: the expiration date is currently unavailable.H4: the device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary - the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.The complaint device was received and evaluated.Upon visual inspection, the device has no structural anomalies or damages.Under magnification into the center canal, no contamination or other type of matter was found inside.A manufacturing record evaluation was performed for the finished device 65835, and no non-conformances were identified.According with the physical inspection result, this complaint cannot be confirmed.A manufacturing investigation was performed; as a result, shafts are passivated, and have a final clean and package work instruction (wi 1426); the steps have instructions of clean inside and entire device, inspection of the cleanliness and it is placed in a anti-roll cap to seal in the bag.Cleaning, packaging, and visual controls per our work instructions would catch this condition.The work instruction wi 1426 guarantees the cleaning of each device before packaging, after clean and inspect each part, the device is installed one tube.Unable to confirm storage conditions outside the manufacturing site.Visual controls in the packaging work instructions.The lot number on the device indicates this was manufactured in 2022.As per ifu- 108410, follow the instructions and warnings issued by the suppliers of any cleaning and disinfection agents and equipment used.Highly alkaline conditions can damage products with aluminum parts.Avoid exposing instruments to hypochlorite solutions, as these will promote corrosion.The responsibility of the end user to ensure that the cleaning and sterilization is performed using appropriate equipment, materials, and personnel to achieve the desired result.Prior to sterilization, instruments should be cleaned by either automated or manual means described below.Follow the instruction process of cleaning, rising and frying.Place depuy mitek instrument in the appropriate location within the depuy mitek sterilization tray.If a specific location is not identified for an instrument, it may be placed in the general-purpose area (pin-mat) ensuring that the sterilant has adequate access to all surfaces including difficult to reach areas, lumens, etc at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
REUSABLE OBTURATOR 7.0 X 75MM
Common Device Name
SURGICAL DRILL GUIDE OBTURATOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17128487
Report Number1221934-2023-02406
Device Sequence Number6457968
Product Code LXH
UDI-Device Identifier10886705003549
UDI-Public10886705003549
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214113
Device Catalogue Number214113
Device Lot Number65835
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer07/05/2023
07/13/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date07/06/2023
07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown